Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 5, NWS El Paso, TX

April 13, 2007

NWS El Paso, TX issued this wind advisory at Apr 13, 2007, 3:48 AM CDT. It took effect at Apr 13, 2007, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2007, 3:48 AM CDT (08:48 UTC)
In effect from
Apr 13, 2007, 7:00 AM CDT
Expired
Apr 13, 2007, 7:00 PM CDT
In force
12 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 130848
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
248 AM MDT FRI APR 13 2007

...WIND ADVISORY IN EFFECT TODAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WESTERN TEXAS
AND NEW MEXICO TODAY CAUSING WINDY CONDITIONS ACROSS THE REGION.
WEST WINDS WILL INCREASE TO AROUND 30 MPH WITH A FEW GUSTS TO 45
MPH. WINDS MAY BECOME ESPECIALLY STRONG NEAR ISOLATED SHOWERS AND
THUNDERSTORMS.

WINDS WILL DECREASE LATE THIS AFTERNOON AND THIS EVENING AS THE
STORM MOVES EAST OF THE AREA.

NMZ022>025-030>032-TXZ055-056-132200-
/O.NEW.KEPZ.WI.Y.0005.070413T1200Z-070414T0000Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
248 AM MDT FRI APR 13 2007

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS
MORNING TO 6 PM MDT THIS AFTERNOON. 

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WESTERN TEXAS
AND NEW MEXICO TODAY CAUSING WINDY CONDITIONS ACROSS THE REGION.
WEST WINDS WILL INCREASE TO AROUND 30 MPH WITH A FEW GUSTS TO 45
MPH. WINDS MAY BECOME ESPECIALLY STRONG NEAR ISOLATED SHOWERS AND
THUNDERSTORMS.

WINDS WILL DECREASE LATE THIS AFTERNOON AND THIS EVENING AS THE
STORM MOVES EAST OF THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:31 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 13, 3:31 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
231 AM MDT FRI APR 13 2007

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO AND WESTERN
TEXAS TODAY BRINGING WINDY CONDITIONS ALONG WITH A FEW SHOWERS AND
THUNDERSTORMS. SNOW WILL ALSO BE POSSIBLE OVER THE HIGHER
MOUNTAINS. DRY WEATHER WITH LIGHTER WINDS ARE FORECASTED FOR
SATURDAY AS HIGH PRESSURE MOVES ACROSS THE REGION. ANOTHER STORM
SYSTEM WILL BRING STRONG WINDS BACK TO THE BORDERLAND SUNDAY AND
MONDAY.

&&

.DISCUSSION...
STRONG UPPER LOW NOW MOVING ACROSS CENTRAL ARIZONA WITH AN
ATTENDANT COLD FRONT PUSHING INTO FAR WESTERN NEW MEXICO. LOW WILL
CONTINUE EASTWARD MOVEMENT TODAY AS IT ADVANCES INTO NEW MEXICO
LATER THIS MORNING. ASSOCIATED DYNAMIC LIFT WILL BE SIGNIFICANT AS
UPWARD FORCING INDUCED BY DIFFERENTIAL PVA WILL BE ENHANCED AS CWA
BECOMES LOCATED IN LEFT FRONT QUAD OF 120 KT UPPER JET STREAK
EXTENDING INTO NORTHERN MEXICO. THUS DESPITE LITTLE MOISTURE AT
LOWER LEVELS EXPECT ISOLATED CONVECTION LOWLANDS WITH SCATTERED
ACTIVITY OVER HIGHER MOUNTAINS. COOLING ALOFT WILL CREATE WEAKLY
UNSTABLE AIR MASS SO THUNDER AND EVEN SMALL HAIL ALSO POSSIBLE.
FINALLY COLD ADVECTION AND COOLING ALOFT SILL SUPPORT SNOW SHOWERS
ACROSS HIGHER ELEVATIONS OF THE SACS AND GILAS.

WILL ALSO ISSUE WIND ADVISORY FOR TODAY AS MOVEMENT OF UPPER
TROUGH ACROSS THE CWA WILL STRENGTHEN GRADIENTS. WHILE MIXING
HEIGHTS WILL LOWER TO 700 MB WIND SPEEDS WILL BE NEAR 40 MPH
THROUGH THE LAYER PLUS EVAPORATIVE COOLING WITH ANY SHOWERS WILL
BRING STRONG DOWNDRAFTS DUE TO DRY BOUNDARY LAYER.

TROUGH WILL MOVE EAST OF THE CWA BY LATE AFTERNOON WITH UPPER
RIDGE PROVIDING LIGHTER WINDS AND DRY WEATHER SATURDAY. HOWEVER
LATEST GFS CONSISTENT WITH PREVIOUS RUNS IN MOVING ANOTHER STRONG
UPPER LOW INTO ARIZONA SUNDAY AND INTO NEW MEXICO MONDAY. WITH LEE
SURFACE CYCLONE ALSO EXPECTED TO THE NORTHEAST BREEZY TO WINDY
CONDITIONS APPEAR LIKELY SUNDAY AFTERNOON THROUGH MONDAY. IN
ADDITION WITH UPPER JET FORECASTED JUST SOUTH OF THE BORDER
COMBINATION OF LIFT AND INSTABILITY MAY PRODUCE SOME CONVECTION
ALTHOUGH FOR NOW WILL KEEP OUTLOOK DRY.

ZONAL FLOW BEHIND TROUGH SHOULD BRING DRY WARM WEATHER TUESDAY AND
BEYOND WITH WEAK WAVES AND PERSISTENT LEE SURFACE TROUGHING TO THE
EAST POSSIBLY SUPPORTING PERIODS OF BREEZY WINDS.

&&

.AVIATION...
A FEW AREAS OF MVFR CEILINGS IN SHOWERS AND THUNDERSTORMS TODAY
WITH STRONG TURBULENCE OVER MOUNTAIN AREAS. MOSTLY VFR TONIGHT AND
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 67  42  70  45  78 /  20   0   0   0   0
SIERRA BLANCA TX        66  39  66  40  75 /  10   0   0   0   0
LAS CRUCES              65  39  69  42  78 /  20   0   0   0   0
ALAMOGORDO              63  39  65  41  77 /  20   0   0   0   0
CLOUDCROFT              42  21  45  24  52 /  30  10   0   0   0
TRUTH OR CONSEQUENCES   64  36  67  39  76 /  20   0   0   0   0
SILVER CITY             54  29  63  34  68 /  20   0   0   0   0
DEMING                  65  38  69  39  79 /  20   0   0   0   0
LORDSBURG               64  37  72  39  77 /  20   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
     FOR NMZ022>025-030>032.

TX...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
     FOR TXZ055-056.
&&

05 ROGASH
Hazardous weather outlook, Apr 12, 5:20 AM CDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
420 AM MDT THU APR 12 2007

NMZ022>025-030>032-TXZ055-056-131330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
420 AM MDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WEST TO SOUTHWEST WINDS WILL GUST TO NEAR 50 MPH FROM MID AFTERNOON
THROUGH EARLY THIS EVENING PRODUCING AREAS OF LOW VISIBILITIES UNDER
A MILE FROM BLOWING DUST AND SAND. ISOLATED RAIN AND SNOW SHOWERS
WITH THUNDER MAY OCCUR TONIGHT...MAINLY OVER HIGHER MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY FRIDAY WITH WEST TO NORTHWEST WINDS GUSTING TO NEAR 40 MPH.
LITTLE BLOWING DUST IS EXPECTED DO TO THE COOLER TEMPERATURES.

POSSIBLY WINDY AGAIN ON MONDAY WITH WEST WINDS GUSTING TO AROUND 40
MPH CAUSING BLOWING SAND AND DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 5:02 PM CDTSnow AdvisoryEPZ9 hr

Nearby

Wind Advisories in Texas, 2007Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.